Ohio, 2007

Heavy Snow in Ohio, February 13, 2007

February 13, 2007 · NWS ILN · 12 events in 12 counties and zones

Low pressure tracked through the Ohio Valley, bringing a variety of winter weather conditions to the region. In west central Ohio, a blizzard dumped around a foot of snow and the resulting winds produced 3 to 4 feet drifts.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$80,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Low pressure tracked through the Ohio Valley, bringing a variety of winter weather conditions to the region. In west central Ohio, a blizzard dumped around a foot of snow and the resulting winds produced 3 to 4 feet drifts. In the I-71 corridor from Cincinnati to Columbus, a swath of significant icing brought down countless trees and power lines. Duke Energy had peak outages at 125,000 with over 330,000 customers losing power at some point in time and dubbed this the worst wintertime outage locally in 18 years for Hamilton and Clermont counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 13, 12:56 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 13, 12:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EST TUE FEB 13 2007

.AVIATION /06Z-06Z/...
SNOW HAS SPREAD INTO ALL TERMINALS EXCEPT IN COLUMBUS AND THE SNOW
WILL MOVE IN THERE WITHIN THE NEXT FEW HOURS. RADAR SUGGESTS SOME
SLEET CURRENTLY IN THE CINCINNATI AREA AS WELL. VISIBILITY IS GOING
DOWN TO IFR WITH THE SNOW. CEILINGS ARE LOWERING AS WELL AND WILL
EVENTUALLY BECOME LIFR DURING THE DAY AND THEN REMAIN THERE
THROUGH THE REMAINDER OF THE FORECAST PERIOD. PRECIPITATION TYPE
IS A DIFFICULT FORECAST. APPEARS THAT THE CINCINNATI TERMINALS
WILL CHANGE OVER TO FREEZING RAIN DURING THE DAY. THE COLUMBUS
TERMINALS ARE FORECAST TO CHANGE TO SLEET. KILN WILL CHANGE OVER
AS WELL AND HAVE JUST GONE WITH A SLEET AND FREEZING RAIN MIX
THERE. KDAY APPEARS TO BE ALL SNOW EXCEPT FOR A BRIEF PERIOD THIS
AFTERNOON WHEN SOME SLEET COULD MIX IN. AS COLDER AIR MOVES IN
AFTER 00Z EXPECT PRECIPITATION TO CHANGE BACK TO SNOW. NORTHEAST
WINDS WILL INCREASE DURING THE DAY TO 15 TO 20 KT WITH SOME GUSTS.
WINDS WILL BACK LATE IN THE FORECAST PERIOD BUT MAINTAIN THEIR
STRENGTH.

&&

.PREV DISCUSSION... /ISSUED 455 PM EST MON FEB 12 2007/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
THE CALM BEFORE THE STORM ACRS FCST AREA THIS AFTN. TEMPS HAD
WARMED INTO THE L/M30S ACRS MOST OF FCST AREA...PUSHING 40 DEG
ACRS NRN KY. VERY LIGHT PCPN (LARGELY IN THE FORM OF RAIN) WAS
FALLING ACRS MUCH OF CNTRL KY.

MAJOR WINTER STORM REMAINS FOCUS OF SHORT TERM. MODELS CONTINUE TO
ALIGN...AND THE NORTHWARD SURGE TO THE WARMER BNDRY LYR AIR AND
TRACK OF THE SFC LO ADVERTISED ON RUNS LAST NIGHT HAVE BEEN
SUPPRESSED BACK SOUTH TODAY. 12Z GFS IN FACT LOOKED AWFULLY
SIMILAR TO SUN AFTN GFS WITH REGARDS TO ITS THERMAL PROFILE AND
PCPN TYPE. 12Z NAM WAS SENDING THE 0 DEG ISOTHERM AT 850 MB ALL
THE WAY INTO WEST CNTRL OH ON TUES AFTN. STILL BELIEVE THIS IS TOO
AGGRESSIVE OF A PUSH NORTHWARD WITH THE WARMER AIR CONSIDERING
STRONG NE SFC LO. QUICK LOOK AT 18Z NAM SUPPORTS THIS
THINKING...AS WARMER AIR SUPPRESSED SLIGHTLY FURTHER SOUTH. 12Z
GFS APPEARS TO BE MORE CONSISTENT WITH LO LVL THERMAL FIELDS AND
IS WELL SUPPORTED IN TERMS OF A MORE SRN SFC LO TRACK THRU SRN
KY/NRN TN BY 12Z RUNS OF GFS ENSEMBLES...ECMWF AND UKMET. HAVE
THUS TRENDED POTENTIAL PCPN TYPES AND DURATION MORE TOWARDS
CONSENSUS SOLN AND LESS TOWARDS NAM WHICH AGAIN JUST SEEMS TOO
WARM. HAVE UPGRADED TO A WARNING ACRS ALL BUT FAR SNR FCST AREA
WHERE A WINTER WX ADVISORY HAS BEEN ISSUED.

OTHER THAN SOME LIGHT PCPN...SHOULD BE RELATIVELY QUIET AT LEAST
INITIALLY THIS EVNG. LO LVL LIFT AND CONV REALLY GET GOING ACRS
SRN IN/OH AND NRN KY AFT MIDNIGHT WITH A MID LVL DEFORMATION/
FRONTOGENESIS AXIS SETTING UP. MODEL SOUNDINGS CONTINUE TO
GENERALLY SUPPORT ALL SNOW LATE TONIGHT EXCEPT NEAR AND SOUTH OF
THE OHIO RIVER WHERE FZRA AND IP ARE LIKELY TO MIX IN AS THE
WARMER BNDRY LYR AIR SURGES NORTH LATE. BY 12Z TUES...MIXED PCPN IS
EXPECTED ALONG AND SOUTH OF A CINCY METRO TO HILLSBORO AND PIKETON
LINE. FURTHER NORTH...PCPN WILL REMAIN SNOW. SFC LO THEN TRACKS
ACRS SRN KY/NRN TN DURING THE DAY TUES WITH ABUNDANT GULF MOISTURE
BEING LIFTED INTO THE REGION COMBINED WITH DEEP MID LVL
DEFORMATION AND LIFT. SPLIT UPR JET PLACING REGION IN RIGHT REAR
QUAD WILL FURTHER ENHANCE LO LVL CONV AND LIFT. THE AREA OF MIXED
PCPN WILL CONTINUE TO LIFT NORTH THRU THE DAY WITH BEST GUESS AS A
NORTHERN EDGE BEING AROUND OR JUST NORTH OF THE I-70 CORRIDOR.
NORTH OF HERE ACRS WEST CNTRL OH INTO AREAS NORTH OF CMH
METRO...HVY SNOW IS EXPECTED WITH MINIMAL OR NO SLEET MIXING IN.
AMOUNTS HERE WILL BE SIGNIFICANT WITH SNOW TO LIQUID RATIOS LIKELY
TO BE MORE ON THE ORDER OF 15 TO 1 AS OPPOSED TO 10 TO 1. AS SFC
PRES GRADIENT TIGHTENS DURING THE AFTN...N/NW WINDS WILL INCREASE
WITH GUSTS TO AROUND 30 MPH EXPECTED. THIS WILL ALLOW FOR A
SIGNIFICANT AMOUNT OF BLOWING AND DRIFTING OF SNOW TO TAKE
PLACE...WITH POTENTIAL FOR NEAR BLIZZARD CONDITIONS AT
TIMES...ESPECIALLY ACRS WEST CNTRL OH.

SOUTH OF I-70...VARYING AMOUNTS OF MIXED PCPN ARE EXPECTED...WITH
POTENTIAL FOR EXTENDED PERIOD OF IP/FZRA FROM A BROOKVILLE IN-
WILMINGTON-LANCASTER LINE SOUTH INTO CINCY METRO. SIGNIFICANT
ICING IS EXPECTED IN THIS ZONE. FOR DAY/CMH METROS...MIXED PCPN IS
EXPECTED BUT SNOW WILL LIKELY REMAIN MORE DOMINANT PCPN TYPE. IP
AND FZRA MAY BE EXPERIENCED THROUGH THESE AREAS. SOUTH OF A
CINCY-CHILLICOTHE LINE...APPEARS ENUF WARM AIR WILL BE PULLED
NORTH TO ALLOW FOR SFC TEMPS TO CLIMB ABV 32F AND THUS A PERIOD OF
RAIN TUES AFTN/EVNG. AS SFC LO SHIFTS EAST TUES NIGHT WITH ENERGY
TRANSFER INTO A COASTAL LO SOMETIME AFT MIDNIGHT TUES NIGHT...
COLDER AIR WILL RUSH BACK INTO FCST AREA FROM NW DURING EVNG
HOURS. PCPN WILL CHANGE BACK OVER TO ALL SNOW ACRS FCST AREA
SHORTLY AFT MIDNIGHT. WINDS WILL REMAIN STRONG TUES NIGHT ON BACK
SIDE OF SFC LO...WITH SUSTAINEDS NEAR 20 MPH AND GUSTS TO 30 MPH
AND GREATER. THIS WILL CONTINUE TO CAUSE BLOWING/DRIFTING OF SNOW
ACRS NRN FCST AREA. FURTHER SOUTH....SIGNIFICANT PROBLEMS ARE
EXPECTED WITH ANY ICE ACCUM ON TREES/POWER LINES. PCPN INTENSITY
SHOULD DECREASE DURING THE NIGHT AS DEEPER MOISTURE AND LIFT SHIFT
EAST OF REGION. HOWEVER...MODELS INDCG MID LVL DEFORMATION AXIS
HANGS BACK BEHIND SFC LO ACRS FCST AREA THRU ERLY WED...ALLOWING
FOR SNOW TO LINGER FOR MUCH OF THE OVERNIGHT.

AS HAS BEEN STATED ALREADY...ANY SUBTLE SHIFT IN STORM TRACK WILL
HAVE A MAJOR IMPACT ON PCPN TYPE AND DURATION IN ANY ONE LOCATION.
BREAKDOWN ON SN/IP/FZRA ACCUMS THRU TUES NIGHT IS AS FOLLOWS...
10-14 INCHES OF SNOW ACRS WEST CNTRL OH...6-10 INCHES OF SNOW WITH
IP AND SOME FZRA ACCUM ACRS WHITEWATER/MIAMI VLYS INTO CMH
METRO...4-7 INCHES OF SNOW WITH SIGNIFICANT ICE ACCUMS IN A SWATH
FROM BROOKVILLE EAST THRU WILMINGTON AND CONTINUING NORTH INTO
AREAS SOUTHEAST OF CMH...2-4 INCHES OF SNOW/IP ACCUM WITH
SIGNIFICANT ICE ACCUMS FROM CVG METRO NE TOWARDS CHILLICOTHE.
FINALLY...ACRS FAR SRN FCST AREAS OF NRN KY AND SOUTH CNTRL
OH...LIGHT SNOW AND ICE ACCUMS ARE POSSIBLE WITH PERIOD OF RAIN
LIKELY AS WELL.

TEMPS...AM CLOSER TO MAV GUID THRU TUES NIGHT.

RYAN

LONG TERM /WEDNESDAY THROUGH MONDAY/...
SYSTEM WILL BE DEPARTING TO THE EAST ON WEDNESDAY...AND WITH
ENSUING LOW LEVEL CAA AND DRYING OF THE COLUMN...EXPECT A PRETTY
QUICK END TO THE PRECIP FROM WEST TO EAST THROUGH WEDNESDAY
MORNING. MAIN ISSUE WEDNESDAY WILL BE BLOWING AND DRIFTING OF
SNOW...WITH STRONG LL CAA EASILY ALLOWING 30KT WINDS TO MIX TO THE
SURFACE DURING THE DAY. LARGE SCALE TROUGHING ACROSS THE EASTERN
U.S. SETS UP BEHIND THIS SYSTEM AND WILL BRING A RETURN TO BELOW
AVG TEMPS FOR MUCH OF THE EXTENDED PERIOD. MAY SEE A RETURN TO
WIND CHILL ADVISORY CRITERIA ON THURSDAY...PARTICULARLY ACROSS THE
NORTH AND WEST...AS TEMPS DIP DOWN TO NEAR ZERO THURSDAY MORNING.
NEXT SYSTEM COMES IN OVER THE WEEKEND WITH DEEPENING VORT MAX
DROPPING SOUTHEAST FROM THE NORTHERN PLAINS. COLD AIRMASS REMAINS
IN PLACE THROUGH THIS TIME PERIOD SO PRECIP TYPE WILL BE ALL SNOW.

HAWBLITZEL

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR OHZ053-060>062-
     070>072-077-078.

     HEAVY SNOW WARNING UNTIL 7 AM EST WEDNESDAY FOR OHZ026-034-035-
     042>044-051-052.

     WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 7 AM EST
     WEDNESDAY FOR OHZ054>056-063>065-073-074-079-080.

     WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 AM EST
     WEDNESDAY FOR OHZ081-082-088.

     HEAVY SNOW WARNING FROM 4 AM EARLY THIS MORNING TO 7 AM EST
     WEDNESDAY FOR OHZ045-046.

KY...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR KYZ091>093.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR KYZ089-090-
     094>098.

     WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 7 AM EST
     WEDNESDAY FOR KYZ099-100.

IN...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR INZ058-059-066-
     073>075-080.

     HEAVY SNOW WARNING UNTIL 7 AM EST WEDNESDAY FOR INZ050.

&&
Hazardous weather outlook, Feb 12, 4:20 PM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EST MON FEB 12 2007

INZ050-OHZ026-034-035-042>046-051-052-131000-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-
420 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTH INTO THE
MID SOUTH TONIGHT. WIDESPREAD MOISTURE AHEAD OF THIS SYSTEM WILL
ALLOW FOR SNOW TO DEVELOP ACROSS EASTERN INDIANA AND WESTERN AND
CENTRAL OHIO OVERNIGHT...WITH 2 TO 4 INCHES OF SNOW EXPECTED TO
FALL BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE LOW MOVES NORTH INTO THE OHIO VALLEY ON
TUESDAY...SIGNIFICANT SNOWFALL IS EXPECTED ACROSS PORTIONS OF
WESTERN AND CENTRAL OHIO. UP TO A FOOT OF SNOW ACCUMULATION IS
POSSIBLE BY WEDNESDAY MORNING...WITH A BRIEF PERIOD OF SLEET OR
FREEZING RAIN POSSIBLE AS WELL. A HEAVY SNOW WARNING HAS BEEN
ISSUED FROM 1 AM EST TUESDAY TO 7 AM EST WEDNESDAY FOR PORTIONS
OF EASTERN INDIANA...MUCH OF WEST CENTRAL OHIO AND NORTHERN
PORTIONS OF CENTRAL OHIO. STAY TUNED TO LOCAL MEDIA OR NOAA ALL
HAZARDS WEATHER RADIO FOR INFORMATION ON THIS HAZARDOUS WINTER
STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ058-059-066-073>075-080-KYZ091>093-OHZ053>056-060>065-070>074-
077>080-131000-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
BOONE-KENTON-CAMPBELL-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
420 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...
MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTH INTO THE
MID SOUTH TONIGHT. WIDESPREAD MOISTURE AHEAD OF THIS SYSTEM WILL
ALLOW FOR SNOW TO DEVELOP ACROSS MUCH OF INDIANA...KENTUCKY AND
OHIO OVERNIGHT...WITH 2 TO 4 INCHES OF SNOW EXPECTED TO FALL BY
DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE LOW MOVES NORTH INTO THE OHIO VALLEY ON TUESDAY...WARMER
AIR WILL MOVE INTO THE REGION...CAUSING THE SNOW TO MIX WITH
SLEET AND FREEZING RAIN DURING THE DAY TUESDAY. 6 TO 10 INCHES OF
SNOW IS POSSIBLE BY WEDNESDAY MORNING...WITH SIGNIFICANT ICE
ACCUMULATIONS POSSIBLE AS WELL. A WINTER STORM WARNING HAS BEEN
ISSUED FROM 1 AM EST TUESDAY TO 7 AM EST WEDNESDAY. THERE IS
STILL CONSIDERABLE UNCERTAINTY WITH THE EVENTUAL TRACK OF THIS
SYSTEM...AND THE AMOUNT OF MIXED PRECIPITATION WHICH WILL OCCUR.
THE AMOUNT OF WARM AIR THAT THIS SYSTEM INGESTS CAN CAUSE SNOW
AND ICE AMOUNTS TO BE SIGNIFICANTLY DIFFERENT THAN FORECAST. STAY
TUNED TO LOCAL MEDIA OR NOAA ALL HAZARDS WEATHER RADIO FOR
FURTHER INFORMATION ON THIS HAZARDOUS WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ089-090-094>100-OHZ081-082-088-131000-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-
LEWIS-ADAMS-PIKE-SCIOTO-
420 PM EST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTH INTO THE
MID SOUTH TONIGHT. WIDESPREAD MOISTURE AHEAD OF THIS SYSTEM WILL
ALLOW FOR A MIXTURE OF SNOW AND FREEZING RAIN TO DEVELOP ACROSS
MUCH OF NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO OVERNIGHT...WITH
MINOR SNOW AND ICE ACCUMULATION POSSIBLE BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE LOW MOVES NORTH INTO THE OHIO VALLEY ON TUESDAY...WARMER
AIR WILL MOVE INTO THE REGION...CAUSING THE SNOW TO MIX WITH
SLEET AND FREEZING RAIN DURING THE DAY TUESDAY..BEFORE CHANGING
OVER TO RAIN BY TUESDAY AFTERNOON. BY WEDNESDAY MORNING...1 TO 3
INCHES OF SNOW ARE POSSIBLE WITH MINOR ICE ACCUMULATIONS. A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 1 AM EST TUESDAY TO
7 AM EST WEDNESDAY. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH
THE EVENTUAL TRACK OF THIS SYSTEM...AND THE AMOUNT OF MIXED
PRECIPITATION WHICH WILL OCCUR. THE AMOUNT OF WARM AIR THAT THIS
SYSTEM INGESTS CAN CAUSE SNOW AND ICE AMOUNTS TO BE SIGNIFICANTLY
DIFFERENT THAN FORECAST. STAY TUNED TO LOCAL MEDIA OR NOAA ALL
HAZARDS WEATHER RADIO FOR FURTHER INFORMATION ON THIS POTENTIALLY
HAZARDOUS WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 heavy snow. Local standard time, as filed.

Heavy Snow, Miami

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Miami forecast zone
Property damage
$80,000
Reported by
Newspaper
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Ten and a half inches of snow was reported in Troy and a roof collapsed downtown. Eight inches fell in Bradford with 10 to 12 inches falling in Piqua.

Heavy Snow, Champaign

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Champaign forecast zone
Reported by
Department of Highways
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

Eight inches of snow was reported at the county garage. Some drifting occurred due to strong winds.

Heavy Snow, Union

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Union forecast zone
Injuries
0 direct, 1 indirect
Reported by
Department of Highways
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

Thirteen inches of snow was reported at the county garage with 11 inches measured in Marysville. A driver for FedEx suffered serious injuries on the 14th when ice from a vehicle ahead of him crashed through the windshield.

Heavy Snow, Delaware

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Delaware forecast zone
Reported by
Department of Highways
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

Eight inches of snow was reported at the county garage. In Sunbury, 5 inches of snow was recorded. Ice pellets cut the higher snowfall totals.

Heavy Snow, Licking

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Licking forecast zone
Reported by
COOP Observer
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

Six and a half inches of snow was measured in Hebron, with 5 inches measured in Newark.

Heavy Snow, Madison

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Madison forecast zone
Reported by
Department of Highways
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

Eight and a half inches of snow was measured at the county garage.

Heavy Snow, Montgomery

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Huber Heights and the Dayton international airport both measured 5.3 inches of snow. In and around metropolitan Dayton, 7.1 inches of snow was reported with drifts of a foot. Ice accumulation on surfaces was 3/10 of an inch in some spots.

Heavy Snow, Preble

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Preble forecast zone
Reported by
Department of Highways
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

Seven inches of snow was reported at the county garage. Snow mixed with sleet and freezing rain at times.

Heavy Snow, Franklin

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The Columbus international airport measured 5.9 inches of snowfall. The Ohio State University campus and county garage measured 4.8 inches. Icy accumulations on surfaces measured 3/10 of an inch.

Heavy Snow, Clark

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Clark forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

Eight inches of snow was reported in Springfield, with 5 inches reported in New Carlisle.

Heavy Snow, Greene

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Seven inches of snow was reported at the county garage. In Fairborn, 6.5 inches of snow fell with 1.5 inches of sleet accumulation. Six inches of snow was measured in Xenia. In Beavercreek, 5.3 inches of snow was measured as well as 6/10 of an inch of ice accumulation.

Heavy Snow, Butler

When
February 13, 3:00 AM EST to 8:00 PM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

At the county garage in Hamilton, 4.3 inches of snow was measured. A quarter inch of ice accumulated in West Chester. Two and a half inches of snow was measured in Trenton, combined with 1/2 inch of ice accumulation. The observer noted that you could walk on the top of the snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18242, 18243, 18244, 18245, 18246, 18250, 18252, 18253, 18254, 18255, 18256, 18258.